Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 4, 2014, 11:28 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2014, 11:28 AM EDT (15:28 UTC)
- Expired
- Jul 4, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
959 WHUS42 KMHX 041528 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1128 AM EDT FRI JUL 4 2014 ...HIGH THREAT OF RIP CURRENTS ALL BEACHES WITH DANGEROUS SHORE BREAK NORTH OF HATTERAS INLET... .RESIDUAL WAVES FROM HURRICANE ARTHUR WILL PRODUCE ROUGH SURF AND AND DANGEROUS RIP CURRENTS TODAY. NCZ095-098-103-104-050000- /O.NEW.KMHX.BH.S.0009.140704T1528Z-140705T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1128 AM EDT FRI JUL 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS ALL BEACHES WITH DANGEROUS SHORE BREAK NORTH OF HATTERAS INLET. * SURF HEIGHT...5 TO 7 FEET NORTH TO 3 TO 4 FEET SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 7:43 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 4, 7:43 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 AM EDT FRI JUL 4 2014
.SYNOPSIS...
HURRICANE ARTHUR WILL ACCELERATE AWAY FROM THE AREA TODAY
AND TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST WITH A DRIER AND COOLER AIR MASS FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 725 AM FRIDAY...HAVE UPDATED TO DROP HURRICANE WARNING SOUTH
OF OCRACOKE AND FOR THE PAMLICO SOUND...WHICH ALSO DROPS THE
WARNING OVER SEVERAL INLAND COUNTIES. SOME GUSTY WINDS WILL
PERSIST FOR A COUPLE OF MORE HOURS...BUT AS HURRICANE ARTHUR
ACCELERATES AWAY FROM THE REGION...WINDS SHOULD QUICKLY SUBSIDE
THIS AFTERNOON. HAVE LOWERED POPS TO CHANCE OVER THE NORTHEASTERN
COUNTIES. AS COLD FRONT DROPS SOUTH INTO THE REGION THIS
AFTERNOON...HAVE CONTINUED TREND OF HAVING LOW POPS ALONG MAINLY
THE SOUTHERN COASTAL COUNTIES THIS AFTERNOON. DOWNSLOPING FLOW
WILL LEAD TO CLEARING SKIES THIS AFTERNOON AND RATHER WARM
TEMPERATURES WITH HIGHS INTO THE UPPER 80S OVER A LOT OF THE CWA.
&&
.SHORT TERM /TONIGHT/...
AS OF 345 AM FRIDAY...STRONG HIGH PRESSURE WILL BUILD SOUTH FROM
THE GREAT LAKES REGION TONIGHT. THIS WILL LEAD TO COMFORTABLE
TEMPERATURES FOR EARLY JULY WITH LOWS IN THE LOWER TO MID 60S
INLAND TO LOWER 70S ON THE BEACHES WITH A LIGHT NORTHEAST BREEZE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 415 AM FRI...LITTLE CHANGE MADE TO EXTENDED FORECAST DUE TO
CURRENT SITUATION WITH HURRICANE ARTHUR. DRY AND PLEASANT THIS
WEEKEND IN THE WAKE OF ARTHUR WITH SURFACE RIDGE TO THE NORTH. THE
HIGH SLIDES SOUTHEAST ACROSS THE STATE ON SATURDAY AND WILL BE
OFFSHORE SUNDAY. ONCE THE HIGH MOVES OFF THE COAST THE SURFACE FLOW
WILL BECOME SOUTHWEST ONCE AGAIN BRINGING BACK THE HEAT AND HUMIDITY
EARLY NEXT WEEK. DRY WEATHER EXPECTED THROUGH MONDAY. AFTER THAT THE
BERMUDA HIGH OFF THE SOUTHEAST COAST AND PIEDMONT TROUGH PATTERN
DEVELOPS BRINGING HOT AND HUMID CONDITIONS THROUGHOUT THE AREA
EXPECT SCATTERED DIURNAL CONVECTION POSSIBLE EACH DAY THROUGH LATE
WEEK.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 742 AM FRI...VFR PARTLY CLOUDY SKIES TODAY AS HIGH PRES
BUILDS IN. LIGHT WNW WINDS BECOME CALM BY EARLY EVENING THIS
EVENING WITH HIGH PRES BUILDING OVERHEAD.
LONG TERM /SATURDAY THROUGH TUESDAY...
AS OF 3 AM FRI...EXPECT VFR CONDITIONS FOR THE FOURTH OF JULY
WEEKEND AND PLEASANT FLYING AS BROAD HIGH PRES SETTLES OVER THE
AREA. DIURNAL CONVECTION CHANCES INCREASE TUES AND WED.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 350 AM FRIDAY...CENTER OF HURRICANE ARTHUR APPROACHING THE
NORTHERN OUTER BANKS. VERY STRONG WINDS CONTINUE FROM CAPE LOOKOUT
NORTHWARD WITH GUSTS TO 60 KNOTS AT DIAMOND BUOY AND SEAS AT 22
FEET. SUSTAINED WINDS AS HIGH AS 45 TO 50 KNOTS CONTINUE OVER THE
NORTHERN OUTER BANKS AND SOUNDS WITH SEAS AT 17 FEET 13 MILES EAST
OF OREGON INLET. WINDS AND SEAS WILL GRADUALLY DIMINISH THROUGH
THE MORNING HOURS AS ARTHUR ACCELERATES AWAY FROM THE AREA. HIGH
PRESSURE BUILDS SOUTH OF THE GREAT LAKES TONIGHT WITH LIGHT TO
MODERATE N/NE WINDS DEVELOPING. WILL RELEASE UPDATED MARINE
FORECAST FOLLOWING NEXT NHC ADVISORY ON ARTHUR.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 415 AM FRI...LONG PERIOD SWELL FROM DEPARTING ARTHUR WILL
CONTINUE TO PRODUCE SEAS AROUND 5 TO 7 FT SATURDAY...ESPECIALLY
ACROSS NORTHERN/CENTRAL WATERS...WHILE NORTH WINDS REMAIN ELEVATED
AROUND 15-20 KT. WINDS WILL VEER TO NORTHEAST SATURDAY NIGHT AND
DIMINISH TO 10-15 KT AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS
IN. SEAS FINALLY DIMINISH BELOW 6 FT BY SATURDAY EVENING. HIGH
PRESSURE WILL SLIDE OFFSHORE SATURDAY NIGHT WITH WINDS BECOMING
SOUTHEAST AND DIMINISHING FURTHER TO 5-10 KTS. RETURN FLOW SUNDAY
THROUGH THE REMAINDER OF THE PERIOD WITH SOUTH WINDS INCREASING TO
10-15 KTS SUNDAY AND THEN SW 15-25 KTS LATE MONDAY INTO TUESDAY WITH
SEAS AROUND 4 TO 6 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ046-047-103-104.
TROPICAL STORM WARNING FOR NCZ045.
MARINE...HURRICANE WARNING FOR AMZ130-131-150-152-154.
TROPICAL STORM WARNING FOR AMZ135-156.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...SK
AVIATION...TL
MARINE...SKHazardous weather outlook, Jul 4, 7:28 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 728 AM EDT FRI JUL 4 2014 NCZ029-044-079>081-090>094-051130- MARTIN-PITT-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 728 AM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-051130- TYRRELL-MAINLAND DARE- 728 AM EDT FRI JUL 4 2014 ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-051130- WASHINGTON- 728 AM EDT FRI JUL 4 2014 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-051130- OUTER BANKS DARE-OUTER BANKS HYDE- 728 AM EDT FRI JUL 4 2014 ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. THERE IS A HIGH THREAT OF DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS RIP CURRENTS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-051130- CARTERET-ONSLOW- 728 AM EDT FRI JUL 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH THREAT OF RIP DANGEROUS CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS RIP CURRENTS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 4, 6:51 AM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 AM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 1 S KENANSVILLE 34.95N 77.97W
07/03/2014 DUPLIN NC AMATEUR RADIO
SPOTTER REPORTED FUNNEL CLOUD SOUTH OF KENANSVILLE
0435 PM TORNADO ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC 911 CALL CENTER
911 CALL CENTER REPORTED TWO STRUCTURAL DAMAGE IN ROSE
HILL.
0437 PM TSTM WND DMG ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC PUBLIC
PUBLIC REPORTED SEVERAL TREES DOWN IN ROSE HILL.
0440 PM TORNADO ROSE HILL 34.83N 78.03W
07/03/2014 DUPLIN NC AMATEUR RADIO
SPOTTER SAW TORNADO ON THE GROUND IN ROSE HILL.
0935 PM HURRICANE LOWLAND 35.28N 76.58W
07/03/2014 PAMLICO NC AMATEUR RADIO
TREE DOWN ON MOBILE HOME.
0959 PM NON-TSTM WND GST CAPE LOOKOUT 34.61N 76.55W
07/03/2014 M101 MPH CARTERET NC C-MAN STATION
CMAN STATION IN CAPE LOOKOUT REPORTED 101 MPH WIND
GUST.
1024 PM NON-TSTM WND GST FORT MACON 34.70N 76.71W
07/03/2014 M87 MPH CARTERET NC WEATHER FLOW
1024 PM HURRICANE BEAUFORT 34.72N 76.65W
07/03/2014 CARTERET NC OB SITES
BFTN7 GAUGE REPORTED SUSTAINED WINDS OF 47 KTS WITH A
GUST OF 60 KTS. SURFACE PRESSURE 979.0 MB AT 1118 PM.
1056 PM HURRICANE 7 ENE LUKENS 35.02N 76.47W
07/03/2014 CARTERET NC ASOS
WIND GUST UP TO 67 MPH IN PINEY ISLAND
1139 PM HURRICANE FRISCO 35.23N 75.61W
07/03/2014 DARE NC ASOS
SUSTAINED WINDS OF 49 MPH WITH 67 MPH WIND GUST.
1140 PM HURRICANE CEDAR ISLAND 35.00N 76.33W
07/03/2014 CARTERET NC MESONET
CTI REPORTED A WIND GUST OF 88 MPH IN CEDAR ISLAND.
1145 PM HURRICANE NEWPORT 34.79N 76.86W
07/03/2014 CARTERET NC NWS OFFICE
WIND GUST OF 51 KTS
1209 AM HURRICANE CHERRY POINT 34.92N 76.88W
07/04/2014 CRAVEN NC ASOS
SUSTAIN WINDS OF 44 MPH WITH 68 MPH WIND GUST.
1222 AM HURRICANE CAPE CARTERET 34.69N 77.06W
07/04/2014 CARTERET NC NWS EMPLOYEE
TREES DOWN ALONG HWY 24 IN CAPE CARTERET.
1255 AM HURRICANE OCRACOKE 35.10N 75.98W
07/04/2014 HYDE NC WEATHER FLOW
SUSTAINED WINDS OF 56 MPH WITH 99 MPH WIND GUST.
SURFACE PRESSURE 974.0 MB AT 1 AM
0100 AM STORM SURGE BACHELOR 34.91N 76.75W
07/04/2014 CRAVEN NC SPOTTER
4 FT SURGE MSL IN CLUBFOOT CREEK.
0139 AM HURRICANE HATTERAS 35.22N 75.69W
07/04/2014 DARE NC OB SITES
HCGN7 GAUGE REPORTED SUSTAINED WINDS OF 60 KTS AT 139
AM. WIND GUST 78 KTS AT 148 AM. SFC PRESSURE 988.14 MB
AT 154 AM.
0144 AM HURRICANE AVON 35.34N 75.50W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 57 KTS WITH A GUST OF 73 KTS.
SURFACE PRESSURE 990 MB AT 310 AM.
0210 AM HURRICANE BUXTON 35.26N 75.53W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 37 KTS WITH A GUST OF 72 KTS AT 145
AM. SURFACE PRESSURE 990.3 MB AT 225 AM.
0226 AM HURRICANE PAMLICO 35.07N 76.64W
07/04/2014 PAMLICO NC BUOY
PAMLICO SOUND BOUY REPORTED SUSTAINED WINDS OF 58 KTS
AT 226 AM AND A 86 KT WIND GUST AT 154 AM. SURFACE
PRESSURE OF 975.3 MB AT 219 AM.
0243 AM HURRICANE FRISCO 35.23N 75.61W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 50 KTS WITH A GUST OF 79 KTS.
SURFACE PRESSURE 984.7 MB AT 248 AM
0317 AM HURRICANE OREGON INLET 35.80N 75.54W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 43 KTS WITH A GUST TO 70 KTS AT 317
AM. SURFACE PRESSURE OF 974 MB AT 417 AM.
0319 AM HURRICANE 1 W WAVES LANDING 35.57N 75.49W
07/04/2014 AMZ135 NC WEATHER FLOW
SUSTAINED WINDS OF 53 KTS AT 319 AM. WIND GUST OF 75
KTS AT 408 AM. SURFACE PRESSURE 982 MB AT 319 AM.
0331 AM HURRICANE OREGON INLET 35.80N 75.54W
07/04/2014 DARE NC WEATHER FLOW
COAST GUARD WEATHER FLOW SITE REPORTED SUSTAINED WINDS
OF 49 KTS AT 331 AM. WIND GUST OF 70 KTS AT 512 AM.
SURFACE PRESSURE OF 974 MB AT 432 AM.
0353 AM HURRICANE KHK RESORT 35.58N 75.47W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 57 KTS WITH A PEAK WIND GUST OF 83
KTS AT 353 AM. SURFACE PRESSURE OF 981 MB AT 406 AM.
0404 AM HURRICANE WAVES 35.57N 75.47W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 54 KTS WITH A GUST TO 74 KTS AT 404
AM. SURFACE PRESSURE OF 981 MB.
0537 AM HURRICANE JOCKEY'S RIDGE 35.95N 75.63W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 30 KTS WITH A WIND GUST OF 52 KTS AT
537 AM. SURFACE PRESSURE OF 979 MB AT 427 AM.
&&
EVENT NUMBER MHX1400442 MHX1400445 MHX1400444 MHX1400443 MHX1400447
MHX1400446 MHX1400448 MHX1400460 MHX1400449 MHX1400453 MHX1400450
MHX1400464 MHX1400452 MHX1400454 MHX1400451 MHX1400455 MHX1400459
MHX1400457 MHX1400456 MHX1400461 MHX1400458 MHX1400465 MHX1400466
MHX1400463 MHX1400468 MHX1400469 MHX1400471
PAGANOLocal storm report, Jul 4, 7:17 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
717 AM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM STORM SURGE HATTERAS 35.22N 75.69W
07/04/2014 DARE NC OB SITES
2.20 FT SURGE AT HATTERAS COAST GUARD STATION.
&&
EVENT NUMBER MHX1400473
TLLocal storm report, Jul 4, 7:18 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
718 AM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HURRICANE FRISCO 35.23N 75.61W
07/04/2014 DARE NC WEATHER FLOW
SUSTAINED WINDS OF 51 KTS AT 213 AM WITH A PEAK WIND OF
81 KTS AT 208 AM. SURFACE PRESSURE OF 985 MB AT 248 AM.
0243 AM STORM SURGE OCRACOKE 35.10N 75.98W
07/04/2014 HYDE NC OB SITES
2.60 FT SURGE ON SOUND SIDE
0613 AM STORM SURGE OREGON INLET 35.80N 75.54W
07/04/2014 DARE NC OB SITES
4.65 FT SURGE ON SOUND SIDE
&&
EVENT NUMBER MHX1400474
EVENT NUMBER MHX1400475
EVENT NUMBER MHX1400476
TLLocal storm report, Jul 4, 11:17 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 AM EDT FRI JUL 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 2 NW HAMILTON 35.96N 77.23W
07/03/2014 MARTIN NC EMERGENCY MNGR
MARTIN COUNTY EMERGENCY MANAGEMENT REPORTED A TORNADO
JUST NW OF HAMILTON THAT CAUSED DAMAGE TO A HOUSE AND
OUTBUILDING...ALONG WITH SIGNIFICANT TREE DAMAGE. TRACK
LENGTH APPROX. 0.5-1 MILE. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1400477
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:30 PM EDT | Tornado Warning | MHX | Martin | 45 min |
| Jul 3, 8:57 PM EDT | Tornado Warning | MHX | Hyde, Washington | 48 min |
| Jul 3, 9:43 PM EDT | Special Weather Statement | MHX | Martin | 47 min |
| Jul 3, 9:58 PM EDT | Special Weather Statement | MHX | Washington | 32 min |
| Jul 4, 8:51 AM EDT | Small Craft Advisory | MHX | 26 hr |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.